Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Have venous thrombosis on leg after typhoid treatment. Does anticoagulant injection works in thrombosis?

hello sir i have venous thrombosis on my left leg in ankle region and its is visible i can feel it is hard i got this after treatment of typhoid .and doctors detected thrombosis in two regions at thigh and at ankle due to thigh region i had pain but after feeling normal out of pain i discontinued medicine without doctor advice so thrombosis on my ankle still persist and that region become dark due to blockage of blood . During treatment he recommended me anticoagulant injection grefac and antibacterial medicine. Does an anticogulant can work alone in thrombosis age 22 male
Asked On : Wed, 20 Jun 2012
Answers:  1 Views:  53
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi !
Hi there,
Thank you for posting your question. I will do my best to help you
I have tried to understand your query to my best.

Venous Thrombosis is not condition to be neglected.
If diagnosed as in your case as mentioned ,do take complete treatment as advised by the treating Consultant.
Venous Thrombosis is a condition in which a blood clot (thrombus) forms in one or more of the deep veins in your body, usually in your legs.

The blood clot that has formed in your vein can break loose, travel through your bloodstream and lodge in your lungs, blocking blood flow (pulmonary embolism).

Hence ,to prevent this complication which is serious , you will need to take a medicine called an anticoagulant which was prescribed to you as per Information provided (Injection Grefac) under medical supervision .


-Anticoagulant medicines prevent a blood clot from getting bigger

- help to stop part of the blood clot from breaking off and becoming lodged in another part of your bloodstream (prevents embolism)
-Two different types of anticoagulants are used -
(1) Heparin –Available in two forms –Standard (unfractioned)Heparin and Low molecular weight Heparin (LMWH)
(2) Warfarin
-Heparin is usually prescribed first, because it works immediately to prevent further clotting
-After this initial treatment you may also need to take warfarin to prevent another blood clot forming ( as per Medical consultant advise if required))
-Standard (unfractioned) heparin can be given as an intravenous injection -(this must be done in hospital under supervision)
-LMWH is usually given as a subcutaneous injection
-Warfarin is taken as a tablet. You may need to take it after an initial heparin treatment to prevent further blood clots occurring
Discontinuing treatment for the diagnosed illness -Venous thrombosis is not advised .
My sincere advise to you is to consult the Treating Physician immediately or at earliest without neglecting .

Prevention is better than cure.
Thanks for trusting Healthcaremagic and posting your query.
I hope that I have answered your questions fully and been of some help.

If you have anymore questions please contact me again anytime

Answered: Tue, 26 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor